Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 331, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2015, 7:30 PM MDT for Greeley County, Kansas; Cheyenne County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 7:30 PM MDT (01:30 UTC)
- Expired
- Aug 8, 2015, 8:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Greeley County, KS
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS53 KGLD 090130
SVRGLD
COC017-KSC071-090230-
/O.NEW.KGLD.SV.W.0331.150809T0130Z-150809T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
WESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 830 PM MDT
* AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR
19 MILES WEST OF TRIBUNE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE AND WESTERN GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3833 10204 3862 10205 3861 10231 3875 10232
3872 10205 3870 10204 3870 10188 3868 10172
3831 10197
TIME...MOT...LOC 0129Z 203DEG 15KT 3842 10211
HAIL...1.25IN
WIND...60MPH
$$
HUSTED3 follow-up statements
731
WWUS53 KGLD 090147
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT SAT AUG 8 2015
COC017-KSC071-090230-
/O.CON.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
747 PM MDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES...
AT 747 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF SHERIDAN LAKE TO TOWNER...MOVING
NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3840 10204 3862 10205 3861 10231 3875 10232
3872 10205 3870 10204 3870 10188 3868 10172
3842 10196
TIME...MOT...LOC 0147Z 218DEG 15KT 3849 10223 3848 10207
HAIL...1.50IN
WIND...60MPH
$$
HUSTED893
WWUS53 KGLD 090200
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT SAT AUG 8 2015
COC017-KSC071-090230-
/O.CON.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
800 PM MDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES...
AT 759 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SHERIDAN LAKE TO 6 MILES NORTH OF
TOWNER...MOVING NORTH AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3846 10204 3862 10205 3861 10231 3875 10232
3872 10205 3870 10204 3870 10187
TIME...MOT...LOC 0159Z 201DEG 23KT 3857 10220 3856 10204
HAIL...1.50IN
WIND...60MPH
$$
HUSTED622
WWUS53 KGLD 090227
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SAT AUG 8 2015
COC017-KSC071-090237-
/O.EXP.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
827 PM MDT SAT AUG 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE AND
NORTHWESTERN GREELEY COUNTIES WILL EXPIRE AT 830 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3846 10204 3862 10205 3861 10231 3875 10232
3872 10205 3870 10204 3870 10187
TIME...MOT...LOC 0225Z 203DEG 15KT 3857 10220 3856 10204
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:51 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 4:51 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MDT SAT AUG 8 2015 .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY) ISSUED AT 229 PM MDT SAT AUG 8 2015 EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOWS 595 DM RIDGE ACROSS SOUTHERN PLAINS WITH PLUME OF PACIFIC MOISTURE STREAMING INTO THE CENTRAL ROCKIES AND ACROSS OUR CWA. SEVERAL WEAK RIPPLES/SHORTWAVE TROUGHS WITHIN THE H5/H7 SW FLOW ARE UPSTREAM OF THE REGION WITH SOME ENHANCEMENT ACROSS THE HIGHER TERRAIN IN THE CENTRAL AND SOUTHERN ROCKIES. AT THE SURFACE LOW PRESSURE EXTENDS ACROSS EASTERN COLORADO AND SOUTHWEST KANSAS. STATIONARY/WARM FRONT IS CURRENTLY JUST OVER THE SOUTHEAST PORTIONS OF OUR CWA. THIS AFTERNOON-TONIGHT...BAROCLINIC ZONE EXTENDING ACROSS SE CWA AND ACROSS EASTERN COLORADO WILL ACT AS FOCUS FOR INITIATION NEAR OUR CWA AS HEIGHT FALLS AND INCREASING ISENTROPIC ASCENT MOVES SOUTH OF INTERSTATE 70. STRONGEST PRECIP SIGNAL IS ALONG STATIONARY FRONT IN THE SOUTH...ESPECIALLY BY ARW/HRRR. RAP ANALYSIS SHOWS CAPE VALUES ALREADY AROUND 4000 J/KG IN THE SOUTHEAST...WITH EFFECTIVE BULK SHEER VALUES IN EXCESS OF 40KT. WHILE THERE IS SOME LOW LEVEL VEERING...OVERALL SEVERE INDICES FAVOR DAMAGING WINDS AND LARGE HAIL WITH ON A SMALL THREAT FOR TORNADOS WITHIN PROXIMITY TO MAIN TROUGH AXIS. VERY MOIST AIR MASS...THE POSSIBILITY FOR BACKBUILDING ALONG FRONTAL ZONE...AND STORM MOTIONS GENERALLY LESS THAN 20KT WILL TEND TO SUPPORT POTENTIAL FOR LOCALIZED FLASH FLOODING. HI RES GUIDANCE IS INDICATING POTENTIAL FOR THUNDERSTORMS TO FORM INTO ONE OR SEVERAL SMALL MCS CLUSTERS ACROSS THE SOUTHERN PART OF THE FORECAST AREA. EARLIER GUIDANCE WAS SHOWING THIS SPREADING AS FAR NORTH AS THE I-70 CORRIDOR. WITH LINGERING WAA ACROSS THE SE CWA...ALONG WITH SEVERAL MORE WEAK SHORTWAVES PASSING THROUGH THE REGION...SE PORTIONS OF THE FORECAST AREA COULD CONTINUE TO SEE SHOWER/THUNDERSTORM ACTIVITY LINGER THROUGH SUNDAY MORNING. TREND WILL BE FOR DECREASING INSTABILITY...SO SEVERE THREAT SHOULD BE LIMITED TO JUST THE EVENING HOURS. VERY MOIST AIR MASS AND LIGHT WINDS WILL ALSO TEND TO SUPPORT POTENTIAL FOR FOG/STRATUS TO REDEVELOP BY SUNRISE. SUNDAY...WITH WEAK FORCING AND LINGERING FRONT IN OUR SE...THERE WILL BE THE POTENTIAL FOR SHOWERS/THUNDERSTORMS THROUGH MIDDAY. NAM SHOWS INCREASING FORCING BY LATE MORNING EARLY AFTERNOON AS A STRONGER TROUGH DIGS INTO THE NORTHERN PLAINS. OTHER GUIDANCE IS NOT QUITE AS FAR SOUTH...PRIMARILY FAVORS THE SOUTHER PARTS OF OUR CWA FOR BEST THUNDERSTORM CHANCES. THERE SHOULD BE ENOUGH INSTABILITY/SHEER IN THE AFTERNOON TO SUPPORT AT LEAST A FEW MORE ORGANIZED THUNDERSTORMS. LOW CONFIDENCE IN HI TEMP FORECAST AS (LIKE TODAY) TEMPS WILL BE HIGHLY DEPENDENT ON STRATUS CLEARING AND TIMING OF THUNDERSTORM ACTIVITY. THE AIR MASS ADVERTISED OVER THE CWA WITH AVERAGE MIXING WOULD SUPPORT SEASONAL HIGHS IN THE UPPER 80S/LOWER 90S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 306 PM MDT SAT AUG 8 2015 FORECAST PROBLEM WILL BE CONTINUED THUNDERSTORM CHANCES. SATELLITE IS SHOWING AN AMPLIFIED AND MOSTLY PROGRESSIVE FLOW FROM THE PACIFIC INTO NORTH AMERICA. THIS FLOW BECOMES MORE OF A SPLIT WITH THE TROUGHS OVER THE WESTERN AND EASTERN PORTIONS OF THE COUNTRY. OLD CUTOFF LOW IS NOW BEING EJECTED INTO THE NORTH CENTRAL PORTION OF THE COUNTRY. MONSOONAL MOISTURE CONTINUES TO PULLED UP INTO THE REGION WITH EMBEDDED SHORTWAVE TROUGHS WITHIN THIS FLOW. AIR MASS REMAINS MOIST THROUGH A SIGNIFICANT DEPTH. AT JET LEVEL...THE GFS FOLLOWED BY THE NAM/CANADIAN WERE INITIALLY DOING THE BEST HERE. AT MID LEVELS...MODELS WERE CLOSE WITH THE GFS/CANADIAN/UKMET DOING SLIGHTLY BETTER. THE SREF AND NAM WERE DOING THE BEST ON THE SURFACE WIND AND PRESSURE FIELD. MODELS WERE HAVING A LITTLE TROUBLE ON THE LOW LEVEL THERMAL FIELD...THEY TENDED TO BE TOO COOL. OVERALL WOULD HAVE TO GIVE A SLIGHT EDGE TO THE NAM AND SREF. SUNDAY NIGHT...LOOKS LIKE SOME WEAK BOUNDARY SAGS SOUTH ACROSS THE AREA. MODELS ARE A LITTLE FASTER IN TAKING THE INITIAL SHORTWAVE THROUGH ALTHOUGH THERE IS NOT VERY GOOD AGREEMENT IN THAT. MODELS WANT TO BRING ANOTHER SHORTWAVE IN NORTHWEST FLOW DURING THE OVERNIGHT HOURS WITH ALSO NOT A LOT OF AGREEMENT. RIGHT REAR QUADRANT AFFECTS THE FAR NORTHERN PORTION OF THE AREA. WILL KEEP THE SLIGHT TO LOW CHANCE POPS WITH A GRADUAL DECREASE THROUGH THE NIGHT. LOOKS LIKE THERE WILL BE MAINLY STRATUS WITH NOT AS GOOD OF A CHANCE OF FOG. MONDAY/MONDAY NIGHT...RIDGE BEGINS TO BUILD INTO THE AREA WITH THE UPPER JET BEING PUSHED FURTHER NORTH AWAY FROM THE AREA. AREA IS IN POST FRONTAL UPSLOPE REGIME. RIDGING ALOFT LOOKS A LITTLE STRONGER AND FURTHER WEST DURING THE DAY THAN WAS SHOWN YESTERDAY SO WILL PUSH THE POPS FURTHER WEST. WILL HAVE SOME CLOUD COVER TO START THE DAY WITH A COOLER AIR MASS AND UPSLOPE WINDS PRESENT THROUGH THE DAY SO WILL DEFINITELY BE COOLER. 700 MB RIDGE MOVES A LITTLE TO THE EAST DURING THE NIGHT WITH INCREASING LIFT COMING IN FROM THE SOUTHWEST. SO POPS SHOULD STAY CONFINED TO THE SOUTHWEST HALF OF THE AREA WITH A GRADUAL INCREASE THROUGH WITH STORMS NOT MOVING VERY FAST. THAT COMBINED WITH HIGH PWS WILL SET THE STAGE MODERATE TO LOCALLY HEAVY RAINFALL. TUESDAY...ABOVE MENTIONED SHORTWAVE RIDGE AND TROUGH CONTINUE TO MOVE SLOWLY EAST THROUGH THE DAY. MOIST AIR MASS REMAIN IN PLACE WITH INCREASING LIFT. IT IS POSSIBLE THAT THERE COULD BE SOME PRECIPITATION AT THE BEGINNING AND THEN IT SHOULD GRADUALLY INCREASE IN COVERAGE AND INTENSITY. SO HAVE THE HIGHER POPS IN THE AFTERNOON. EASTERLY WINDS...CLOUD COVER AND DEVELOPING PRECIPITATION SHOULD KEEP TEMPERATURES SHOULD KEEP TEMPERATURES FROM WARMING VERY MUCH. TUESDAY NIGHT THROUGH SATURDAY...DETERMINISTIC AND ENSEMBLE OUTPUT IN BETTER AGREEMENT IN REGARDS TO THE EVOLUTION OF THE UPPER PATTERN. ESSENTIALLY MODELS BUILD THE RIDGE...NOW CENTERED TO OUR SOUTH...FURTHER TO THE WEST AND NORTH. THE DIFFERENCES INCREASE A LITTLE TOWARD THE END OF THE PERIOD BUT NOT AS BAD AS YESTERDAY. THE CENTER OF THE RIDGE WILL BE NEAR THE FOUR CORNERS REGION LEAVING A WEAKER NORTHERLY FLOW OVER THE AREA. IN THIS PATTERN WOULD ANTICIPATE THE SUBTROPICAL MOISTURE TO BE ABLE TO ROTATE AROUND THE RIDGE WITH WEAK/SUBTLE SHORTWAVES ROTATING AROUND IT. WPC PROGS SHOW A PERSISTENT FRONTAL BOUNDARY ALONG OR OVER THE WESTERN PORTION OF THE AREA UNTIL THE LAST DAY WHEN A DRY LINE/SURFACE TROUGH SETS UP IN THE SAME PLACE. WITH VERY SUBTLE FEATURES...I CANNOT RULE OUT CHANCES FOR THUNDERSTORMS ALMOST EVERY PERIOD. SO ANY SLIGHT CHANCE TO LOW CHANCE POPS TO DRY CONDITIONS DO NOT SEEM UNREASONABLE DEPENDING ON HOW THE DETAILS WORK OUT. SO ONCE AGAIN DID NOT MAKE ANY CHANGES TO WHAT THE CRH_INIT GAVE ME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 440 PM MDT SAT AUG 8 2015 VFR CONDITIONS WILL CONTINUE THIS EVENING FOR KGLD AND KMCK. A SHORTWAVE MOVING THROUGH THE REGION WILL BRING A SLIGHT CHANCE OF A THUNDERSTORM TO KGLD THIS EVENING WITH A LESSER CHANCE AT KMCK. OVERNIGHT BOUNDARY LAYER MOISTURE INCREASES TO THE POINT THAT STRATUS AND FOG AND RESULTING MVFR CONDTIONS CAN BE EXPECTED AT KGLD. CIGS AT KMCK SHOULD NOT BE AS LOW AS KGLD BUT WILL STILL BE MVFR. VFR CONDITIONS RETURN BY LATE SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...BULLER AVIATION...FS
Hazardous weather outlook, Aug 8, 2:47 PM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 247 PM MDT SAT AUG 8 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092100- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 247 PM MDT SAT AUG 8 2015 /347 PM CDT SAT AUG 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...WITH COVERAGE INCREASING OVER NORTHWEST KANSAS AS ACTIVITY SPREADS NORTHEAST. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE ARE DAMAGING WINDS UP TO 70 MPH...LARGE HAIL IN EXCESS OF 2 INCHES...AND HEAVY RAIN THAT MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR SEVERE THUNDERSTORMS DURING THESE PERIODS WILL BE SUNDAY AFTERNOON AND EVENING WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 8, 5:34 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 534 PM MDT SAT AUG 8 2015 KSZ027-028-090000- WALLACE KS-LOGAN KS- 534 PM MDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLACE AND WEST CENTRAL LOGAN COUNTIES UNTIL 600 PM MDT/700 PM CDT/... AT 534 PM MDT /634 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WALLACE...OR 6 MILES NORTHEAST OF SHARON SPRINGS...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS AND WALLACE. LAT...LON 3890 10177 3905 10173 3905 10141 3882 10140 TIME...MOT...LOC 2334Z 278DEG 26KT 3895 10165 HUSTED
Special weather statement, Aug 8, 5:49 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 649 PM CDT SAT AUG 8 2015 KSZ042-090015- WICHITA KS- 649 PM CDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL 715 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF DEERFIELD...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYDIA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3838 10126 3836 10113 3826 10113 3827 10133 TIME...MOT...LOC 2349Z 209DEG 21KT 3818 10125 HUSTED
Local storm report, Aug 8, 5:53 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST STRATTON NE 40.15N 101.23W
08/07/2015 E100 MPH HITCHCOCK NE NWS STORM SURVEY
WIDESPREAD AND MAJOR TREE DAMAGE THROUGHOUT TOWN
CONSISTENT WITH AN INTENSE DOWNBURST. 12-18 INCH DIAMETER
TREES SNAPPED AND UPROOTED. POWER OUTAGES IN TOWN AND
SURROUNDING AREAS DUE TO UTILITY POLE DAMAGE. ONE GARAGE
DESTROYED..ONE UNANCHORED MOBILE HOME DESTROYED...ONE
CAMPER OVERTURNED AND DAMAGED RESULTING IN ONE FATALITY.
&&
DLFLocal storm report, Aug 8, 6:02 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST PALISADE 40.35N 101.11W
08/07/2015 E95 MPH HITCHCOCK NE NWS STORM SURVEY
SIGNIFICANT TREE...UTILITY POLE AND STRUCTURAL DAMAGE
CONSISTENT WITH AN INTENSE DOWNBURST OCCURRED IN THE
EASTERN PORTIONS OF PALISADE AND ADJACENT AREAS SOUTH AND
EAST OF TOWN. ONE LARGE GARAGE SOUTH OF TOWN WAS
DESTROYED...SEVERAL IRRIGATION PIVOTS WERE
OVERTURNED...AND GRAIN BINS WERE DAMAGED OR DESTROYED. AN
ESTIMATED 250 UTILITY POLES THROUGHOUT THE COUNTY WERE
EITHER SNAPPED OR PUSHED DOWN. POWER OUTAGES CONTINUE IN
THE AREA.
&&
DLFSpecial weather statement, Aug 8, 6:19 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 719 PM CDT SAT AUG 8 2015 KSZ042-090045- WICHITA KS- 719 PM CDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL 745 PM CDT... AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF LEOTI TO 16 MILES SOUTHWEST OF MODOC...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LYDIA AND MARIENTHAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3859 10126 3860 10113 3827 10112 3826 10140 TIME...MOT...LOC 0019Z 237DEG 35KT 3850 10123 3833 10132 HUSTED
Special weather statement, Aug 8, 7:13 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 713 PM MDT SAT AUG 8 2015 KSZ041-090145- GREELEY- 713 PM MDT SAT AUG 8 2015 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 3846 10204 3848 10181 3826 10174 3826 10204 TIME...MOT...LOC 0111Z 234DEG 9KT 3835 10202 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
| Aug 8, 6:19 PM MDT | Special Weather Statement | GLD | Wichita | 26 min |
| Aug 8, 7:13 PM MDT | Special Weather Statement | GLD | Greeley | 32 min |
| Aug 8, 8:20 PM MDT | Special Weather Statement | GLD | Wallace | 25 min |
| Aug 8, 8:41 PM MDT | Special Weather Statement | GLD | Wallace | 34 min |
| Aug 8, 9:15 PM MDT | Special Weather Statement | GLD | Wallace | 30 min |
| Aug 8, 9:44 PM MDT | Special Weather Statement | GLD | Sherman | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.